Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 290, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 24, 2006, 5:56 AM MDT for Dunn County, McKenzie County, North Dakota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2006, 5:56 AM MDT (11:56 UTC)
- Expired
- Aug 24, 2006, 7:00 AM MDT
- In force
- 64 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Dunn County, ND, McKenzie County, ND
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 3:42 AM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3169 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 1:45 AM MDT, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 24, 1:45 AM MDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 AM CDT THU AUG 24 2006 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... LOCAL RADARS AND LIGHTNING NETWORK CONTINUE TO INDICATE SCATTERED SHOWERS AND A FEW THUNDERSTORMS AHEAD OF THE UPPER LEVEL TROUGH THAT IS NOW CENTRAL MONTANA. A WEAK SHORTWAVE MOVED THROUGH THE TROUGH LAST NIGHT KICKING OFF TSTMS IN THE SOUTHWEST. THE TSTMS DISSIPATED AS THEY MOVED EAST INTO STRONG CAPPING. THE PREVIOUS FORECAST HAD A GOOD TREND. AS THE UPPER LEVEL TROUGH MOVES ACROSS THE STATE THIS AFTERNOON...THE SURFACE LOW WILL MOVE WITH IT PUTTING THE BEST CHANCE OF TSTMS IN CENTRAL ND THIS AFTERNOON...AND IN THE EAST THIS EVENING. WITH AFTERNOON HEATING...AND COOLING ALOFT WITH THE TROUGH...INSTABILITY WILL INCREASE AND SEVERE TSTMS ARE POSSIBLE IN THE AFTERNOON AND EARLY EVENING. THE K INDEX WILL BE ABOVE 35 BY LATE AFTERNOON IN THE CENTRAL INDICATING POTENTIAL FOR HEAVY RAIN. CONSIDERED ISSUING A FLASH FLOOD WATCH...BUT WITH THE DRY CONDITIONS ACROSS THE FORECAST AREA...WILL NOT MENTION AT THIS TIME. CONDITIONS WILL IMPROVE TONIGHT AS THE UPPER LEVEL TROUGH AND SURFACE LOW MOVE EAST OF THE FORECAST AREA. NORTHWEST SURFACE WINDS SHOULD BRING COOLER DRIER AIR FROM CANADA. NORTHWEST FLOW ALOFT ON FRIDAY WILL BRING SUBSIDENCE AND DRYING TO THE MID LAYERS...KEEPING THE CHANCE OF PRECIP MINIMAL ACROSS ALL BY THE EXTREME SOUTHWEST PART OF THE FORECAST AREA. REST OF THE FORECAST PERIOD APPEARS TO BE DRY AS THE UPPER LEVEL TROUGH MOVES EAST AND THE UPPER LEVEL FEATURES BECOME WEAK IN A BROAD WEST FLOW. .LONG TERM...SUNDAY THROUGH WEDNESDAY... 00Z GFS FORECASTS STRONG UPPER RIDGE TO BUILD INTO THE NORTHERN PLAINS ON MONDAY AND CONTINUE INTO WEDNESDAY. SO...SEE NO REASON TO CHANGE CURRENT DRY FORECAST IN THE LONG TERM. ASSOCIATED SURFACE LOW PRESSURE WILL DEVELOP TO THE NORTH AND WEST OF NORTH DAKOTA AND CONTINUE THROUGH THE PERIOD. THIS WILL BRING A WARM SOUTHERLY SURFACE FLOW...WITH ABOVE NORMAL TEMPERATURES...PERHAPS INTO THE 90S. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/JF
Hazardous weather outlook, Aug 24, 3:22 AM MDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 422 AM CDT THU AUG 24 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-250930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 422 AM CDT THU AUG 24 2006 /322 AM MDT THU AUG 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL SPREAD FROM WESTERN INTO CENTRAL NORTH DAKOTA TODAY...THEN END FROM THE WEST TONIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 6:42 PM MDT | Severe Thunderstorm Warning | BIS | Stark | 36 min |
| Aug 23, 7:53 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Dunn | 67 min |
| Aug 23, 10:22 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 41 min |
| Aug 24, 2:52 AM MDT | Severe Thunderstorm Warning | BIS | Williams | 28 min |
| Aug 24, 5:03 AM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 57 min |
| Aug 24, 6:31 AM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 59 min |
| Aug 24, 6:50 AM MDT | Tornado Warning | BIS | Mercer | 25 min |
| Aug 24, 6:58 AM MDT | Severe Thunderstorm Warning | BIS | Dunn | 32 min |
| Aug 24, 7:27 AM MDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer | 63 min |
| Aug 24, 7:49 AM MDT | Flash Flood Watch | BIS | Bottineau, Burke, Burleigh, Dickey, Divide, Dunn and 17 more | 7 hr |
| Aug 24, 8:31 AM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 59 min |
| Aug 24, 8:43 AM MDT | Tornado Warning | BIS | Mercer | 32 min |
| Aug 24, 9:12 AM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 63 min |
| Aug 24, 9:13 AM MDT | Tornado Warning | BIS | McLean, Mercer, Oliver | 47 min |
| Aug 24, 10:00 AM MDT | Severe Thunderstorm Warning | BIS | McLean, Oliver | 45 min |
| Aug 24, 10:10 AM MDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Stark | 65 min |
| Aug 24, 10:19 AM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 56 min |
| Aug 24, 10:30 AM MDT | Severe Thunderstorm Warning | BIS | Hettinger, Slope, Stark | 60 min |
| Aug 24, 11:13 AM MDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mercer, Morton, Mountrail and 1 more | 62 min |
| Aug 24, 11:29 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 61 min |
| Aug 24, 12:01 PM MDT | Severe Thunderstorm Warning | BIS | Grant, McLean, Mercer, Morton, Oliver | 44 min |
| Aug 24, 12:03 PM MDT | Severe Thunderstorm Warning | BIS | Emmons | 27 min |
| Aug 24, 12:11 PM MDT | Tornado Warning | BIS | Morton | 34 min |
| Aug 24, 12:22 PM MDT | Tornado Warning | BIS | Burleigh | 38 min |
| Aug 24, 12:36 PM MDT | Tornado Warning | BIS | Emmons | 24 min |
| Aug 24, 12:40 PM MDT | Tornado Warning | BIS | McLean | 35 min |
| Aug 24, 12:48 PM MDT | Severe Thunderstorm Warning | BIS | Grant, McLean, Mercer, Morton, Oliver | 57 min |
| Aug 24, 12:50 PM MDT | Flash Flood Warning | BIS | Mercer | 3 hr |
| Aug 24, 12:58 PM MDT | Tornado Warning | BIS | Burleigh, Emmons, Kidder | 32 min |
| Aug 24, 1:12 PM MDT | Flash Flood Warning | BIS | Burleigh, Morton | 3 hr |
| Aug 24, 1:13 PM MDT | Tornado Warning | BIS | McLean | 32 min |
| Aug 24, 1:17 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, McLean, Morton, Oliver, Sheridan | 58 min |
| Aug 24, 1:31 PM MDT | Severe Thunderstorm Warning | BIS | Kidder | 44 min |
| Aug 24, 1:46 PM MDT | Tornado Warning | BIS | McLean | 29 min |
| Aug 24, 1:47 PM MDT | Tornado Warning | BIS | Kidder | 28 min |
| Aug 24, 1:47 PM MDT | Tornado Warning | BIS | Ward | 28 min |
| Aug 24, 2:08 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 52 min |
| Aug 24, 2:16 PM MDT | Severe Thunderstorm Warning | BIS | Kidder | 59 min |
| Aug 24, 2:22 PM MDT | Flash Flood Warning | BIS | Kidder | 3 hr |
| Aug 24, 2:38 PM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 67 min |
| Aug 24, 2:39 PM MDT | Tornado Warning | BIS | Sioux | 36 min |
| Aug 24, 2:47 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons | 58 min |
| Aug 24, 3:18 PM MDT | Severe Thunderstorm Warning | BIS | Kidder | 57 min |
| Aug 24, 3:30 PM MDT | Severe Thunderstorm Warning | BIS | Logan | 49 min |
| Aug 24, 3:44 PM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 61 min |
| Aug 24, 3:57 PM MDT | Severe Thunderstorm Warning | BIS | McIntosh | 63 min |
| Aug 24, 4:04 PM MDT | Severe Thunderstorm Warning | BIS | Logan | 56 min |
| Aug 24, 4:26 PM MDT | Flash Flood Warning | BIS | McHenry, Ward | 3 hr |
| Aug 24, 4:40 PM MDT | Severe Thunderstorm Warning | BIS | LaMoure, Stutsman | 65 min |
| Aug 24, 5:55 PM MDT | Severe Thunderstorm Warning | BIS | Dickey | 57 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.